A recent study by Pennsylvania agency revealed 1701 medication mistakes over a 12-month period related to morphine administration. If this is anything to go by, it is evident that many patients have been exposed to a great danger. In the recent past, overdose of morphine has been rated as the most frequent medication error. In 2007, a study on over 8000 cases reported of drug medication error, it was revealed that morphine was the most featured. This study is worrying because of the following reasons. First, morphine has a high possibility of causing depression in respiratory system. Going by this, the patient can experience low levels of breathing. Secondly, morphine can lead to brain destruction if it not countered on time upon administration. Labels have been closely associated with causing of errors. This is because they bring confusion on which drug is strong besides its concentration.
Buy Morphine essay paper online
In order to curb this trend, patients receiving morphine should be properly monitored. If one has a patient in hospital, one should ask how much is being given and through which route and the dosage frequency. This may lead to the nurse confirming before giving the patient. Given that many confuse between morphine and hydromorphone, the patient safety advisory has established a way that can reduce this confusion. The agency advises that, technology like bar coding may reduce the risk of making a mistake. Another way that this can be avoided is through educating hospital attendants on narcotics through meetings and letters. The patients should equally be educated on how to mention the name of the medication loudly to make confirmation.
In conclusion, all health experts should be carefully while administering dosage. There is need for confirmation first just to ensure one is doing the right thing. If the above information is anything to go by, many people are losing lives yet it is something that can be avoided.